Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2001, 8:55 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 3, 2001, 9:35 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 75 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:30 PM EDT | Thunderstorm Wind 55 E | Conway, SC | Law enforcement reported sheeting from a building under construction was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:45 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 040055
SVRILM
SCC043-051-040130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 935 PM EDT
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
NORTH OF YAUHANNAH...OR ABOUT 12 MILES SOUTHWEST OF CONWAY...MOVING
EAST AT 30 MPH. A LINE OF STRONG TO SEVERE STORMS EXTENDED SOUTH TO
NEAR ANDREWS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONWAY AT 900 PM EDT
RED HILL AT 910 PM EDT
SOCASTEE AT 915 PM EDT
GARDEN CITY AT 920 PM EDT
MYRTLE BEACH AT 925 PM EDT
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.
.END
$$
RAN/RAS
LAT...LON 3317 7927 3332 7919 3333 7915 3338 7916
3344 7912 3351 7904 3359 7899 3374 7882
3392 7914 3379 7924 3375 7920 3369 7923
3373 7930 3335 7965What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:26 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 2:26 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 226 PM EDT SUN JUN 3 2001 NOT AN EASY FORECAST NEXT 7 DAYS WITH MODEL DISAGREEMENTS IN BOTH THE SHORT AND LONG TERM. IN THE SHORT TERM...WEAK COLD FRONT WILL SLIDE SOUTH TOWARD MORNING WITH MODELS DIFFERING ON EVENTUAL POSN. ETA KEEPS FRONT ALONG MY NORTHERN COUNTIES WHILE NGM/AVN PRESS IT INTO S CAROLINA. THIS WL DETERMINE MUCH SINCE REMNANTS OF MCS MAY MOVE ALONG FRONT MON MORN. SWATH OF PCPN ON MESOETA 12-15Z MON MAY BE DISPLACED S 50-100 MILES DEPENDING ON FRONT. PLAN ON KEEPING HIGHEST POPS N TON/MON. FRONT RETURNS N MON AFTN WITH UNSTABLE ATMOS LEFT IN PLACE OVER THE AREA. ETA BUFKIT SOUNDINGS INDICATE 1500-2500 CAPES BOTH MON AND TUE AFTN. TRIGGERS WILL BE ANY BOUNDARIES FROM MORNING CONVECTION AND THE AFTN SEABREEZE. GUIDANCE TEMPS LOOK REASONABLE. NEXT FORECAST PROBLEM CONCERNS FRONTAL PASSAGE MID WEEK. ETA/AVN ARE SLOWER THAN YESTERDAYS AVN OR ECMWF. THIS ALSO ALLOWS A MORE NORTHERN TRACK FOR THE MAIN SFC LOW. HI CHC POPS LOOK GOOD FOR FROPA THURS. MRF SHOWS A RATHER CHILLY AIR MASS FOR JUNE COMING IN FOR LATE WEEK W/ 850 MB TEMPS FALLING INTO THE SINGLE DIGITS (C). FORTUNATELY JUNE SUNSHINE SHOULD BE STRONG ENOUGH TO WARM US TO AT LEAST 80 GIVEN LESS THAN OVC SKIES. ENSEMBLE RUNS OF THE MRF ARE MUCH WARMER THAN THE OPERATIONAL RUN...WITH HIGHS LOW-MID 80S THU-SAT. ON A SIDE NOTE: CANADIAN MODEL SUGGESTS A VERY WET GULF SYS MAKING LANDFALL IN FL PANHANDLE WED AND MOVING UP ATLC COASTAL PLAIN THU. CANADIAN MAY BE SUFFERING FROM AVN-STYLE FEEDBACK AS DISCUSSED IN PMDHMD DISCUSSION. GIVEN PARTLY CLOUDY SKIES THIS EVENING...SKYWATCHERS SHOULD BE ABLE TO SEE THE SPACE STATION 902-906 PM IN THE NW-NE SKY. CWF: WAVEWATCH GRAPHICAL OUTPUT SHOWS QUIET CONDITIONS ON THE WATERS UNTIL THU. ONLY BREAK UNTIL THEN IN THE SW WINDS WILL BE WITH THE FRONT LATE TONIGHT/MON MORNING...AND THAT SHOULD ONLY AFFECT THE NORTHERN WATERS IN MY CWA. WILL ADVERTISE PSBL SMALL CRAFT ADV CONDS IN THE EXTENDED...THU INTO FRI. FCSTID = 9 ILM 68 90 72 90 / 20 30 10 30 LBT 68 90 70 90 / 30 40 10 30 FLO 68 93 71 91 / 30 30 10 30 MYR 70 87 72 87 / 20 30 10 30 .ILM... NC...NONE. SC...NONE. TRA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:21 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.